Hail, Sebastian
- When
- March 20, 4:36 PM CST
- Where
- Sebastian County, Ft Smith
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.383, -94.417
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 20, 3:57 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 357 PM CST SAT MAR 20 2004 21Z MESOSCALE ANALYSIS GRIDS SHOW THAT THE GREATEST INSTABILITY AND MOISTURE CONVERGENCE IS PHASING FROM JUST NORTH WEST OF FORT SMITH TO NEAR MCALESTER. LIFTED INDICES ARE NEAR -9 IN HASKELL AND LATIMER COUNTIES. IN ADDITION...OROGRAPHICS IN NORTHWEST ARKANSAS WILL ENHANCE THE CONVERGENCE IN THE FRONT AND MAY RESULT IN LOCALLY ENHANCED LIFT THERE AS WELL. WHILE THE CAP REMAINS JUST AHEAD OF THE FRONT...THERE IS POTENTIAL FOR STORM DEVELOPMENT DURING THE NEXT HOUR OR TWO NEAR OR JUST BEHIND THE FRONT AS IT MOVES SOUTH. SHEAR PARAMETERS ARE VERY WEAK FOR LATE MARCH SO HAIL WILL BE THE PRIMARY THREAT. EVEN THE HAIL THREAT MAY BE REDUCED SOME BY THE WEAK SHEAR GIVEN THAT STONES MAY NOT BE CARRIED CLEAR OF THE WARM UPDRAFT. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CST SAT MAR 20 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT ...A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A COLD FRONT HAS ENTERED THE OUTLOOK AREA AND HAS PUSHED SOUTH OF THE INTERSTATE 44 CORRIDOR BY EARLY THIS AFTERNOON. THE AIRMASS AHEAD OF THE FRONT CONTINUES TO DESTABILIZE HOWEVER THE CAP STRENGTH HAS KEPT THUNDERSTORMS FROM FORMING ALONG THE COLD FRONT. THE CAP WILL CONTINUE TO WEAKEN THROUGH THE AFTERNOON WITH THUNDERSTORMS EXPECTED TO INITIATE BY MID AFTERNOON AS THE COLD FRONT CONTINUES SOUTHWARD. MODERATELY UNSTABLE CONDITIONS WILL EXIST ALONG AND SOUTH OF INTERSTATE 40 WITH LOCATIONS SOUTH OF THIS LINE FAVORED FOR SEVERE WEATHER PRIOR TO COLD FRONTAL PASSAGE. WEAK WIND FIELDS ALOFT COUPLED WITH MODERATE INSTABILITY FAVOR LARGE HAIL AS THE PRIMARY THREAT. THE COLD FRONT WILL CONTINUE SOUTHWARD AND GRADUALLY PUSH THE SEVERE WEATHER THREAT SOUTH OF THE OUTLOOK AREA BY MID EVENING. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER WEAK DISTURBANCE IS EXPECTED TO BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE LATTER HALF OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
431 PM CST SAT MAR 20 2004
OKZ073-202300-
PITTSBURG OK-
431 PM CST SAT MAR 20 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CST
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 431 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF ALDERSON...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON AND KREBS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The Western Arkansas radar (KSRX), 11 km away, was scanning. The volume nearest the first event began at 22:37 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389103, 5389104.